Pennsylvania, 2008

Winter Storm in Pennsylvania, December 11 to 12, 2008

December 11 to 12, 2008 · NWS CTP · 10 events in 10 counties and zones

A complex winter storm produced a significant ice and snow accumulation across the Laurel Highlands and North Central Mountains. Further south and east, heavy rainfall resulted in minor flooding in the Lower Main Stem Susquehanna River Basin.

Where it happened

Every event with a place to put it; 10 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CTP wrote it up.

A complex winter storm produced a significant ice and snow accumulation across the Laurel Highlands and North Central Mountains. Further south and east, heavy rainfall resulted in minor flooding in the Lower Main Stem Susquehanna River Basin.

The wintry precipitation caused hazardous driving conditions and many vehicle accidents were reported. Despite the ice accumulation, power outages resulting from downed trees and wires were generally isolated. A few counties reported road closures, but all interstates remained open.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before the first event at Dec 11, 6:38 AM EST, 22 minutes earlier.

Area forecast discussion, Dec 11, 6:38 AM EST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
638 AM EST THU DEC 11 2008

.SYNOPSIS...
A STORM SYSTEM CENTERED OVER ALABAMA THIS MORNING WILL MOVE
NORTHEAST...REACHING THE NEW JERSEY COAST EARLY FRIDAY MORNING.
ABUNDANT...TROPICAL MOISTURE TO THE EAST OF LOW WILL BE PULLED UP
AND OVER THE RELATIVELY SHALLOW COLD AIRMASS OVER THE REGION. THIS
WILL LEAD TO A SIGNIFICANT WINTRY MIX ACROSS MUCH OF CENTRAL
PENNSYLVANIA WITH SEVERAL INCHES OF HEAVY WET SNOW LIKELY ACROSS THE
NORTHERN MOUNTAINS. HEAVY RAIN OF 1.5 INCHES OR MORE...AND THE
POTENTIAL FOR STREAM FLOODING WILL OCCUR ACROSS THE SOUTHEAST PART
OF THE STATE. MAINLY DRY AND COLD WEATHER WILL FOLLOW FOR FRIDAY AND
SATURDAY. A WARM UP IS IN STORE FOR LATE THIS WEEKEND AND THE FIRST
PART OF NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
SHALLOW...SUB-FREEZING AIR HAS OOZED SOUTHWARD THROUGH THE VALLEYS
OF CENTRAL PENN EARLY TODAY AS AREAS OF LIGHT RAIN MOVE NE.
OCCASIONAL FREEZING RAIN AND SOME ICE PELLETS WILL OCCUR THIS
MORNING ACROSS THE CENTRAL RIDGE AND VALLEY REGION...WITH A LIGHT
COATING OF ICE LEADING TO HAZARDOUS TRAVEL. SFC TEMPS A FEW DEG F
ABOVE FREEZING AND MILDER AIR ALOFT SUPPORT MAINLY RAIN NEAR AND TO
THE SOUTH/EAST OF KHAR. WSR-88D...SFC OBS...AND MODEL GUIDANCE POINT
TO MAINLY LIGHT/WET SNOW ACROSS THE ALLEGHENY PLATEAU FROM AROUND
KFIG NE TO KELM WHERE A SLUSHY 1-2 INCHES WILL ACCUMULATE THROUGH
MIDDAY.

VERY LITTLE CHANGE IN FRESH 06Z MODEL FROM WHAT I HAD TO WORK WITH
24 HOURS AGO. THE BIG DIFFERENCE LIES WITH THE GUIDANCE SANDWICHED
IN BETWEEN - WHICH SHOWED AN ATMOSPHERE MORE CONDUCIVE TO A MODERATE
FREEZING PRECIP EVENT ACROSS THE CENTRAL RIDGE AND VALLEY REGION
WITH HEAVY RAIN ACROSS THE SE ZONES. THE LATTER HASNT CHANGED
MUCH...AND ALL GUIDANCE (INCLUDING 21Z SREF AND 00Z/06Z OPERATIONAL
MODELS) SHOWS A SOLID 1.5 TO 2.5 INCHES OF RAIN. THIS RAINFALL...
COMBINED WITH MARFC HEADWATER GUIDANCE OF 1.8 T0 2.4 INCHES PER 12
HOURS NEEDED FOR FLOODING...HAS PROMPTED THE ISSUANCE OF A FLOOD
WATCH FOR 5 COUNTIES IN THE SE PART OF THE CWA.

LATEST...06Z NAM IS BACK TO A HIGHER POTENTIAL FOR HEAVY SNOW ACROSS
THE AREA NEAR...AND TO THE NW OF KAOO...KUNV AND KIPT WHERE A 6 OR
8:1 SNOW/WATER RATIO WOULD LEAD TO 3 TO 5 INCHES IN THE VALLEYS AND
6 TO 8 INCHES ACROSS THE MTNS WITH AN 8 TO 10:1 RATIO USED....NEAR
AND TO THE NE OF KUNV AND KIPT. UPGRADED THE PREVIOUS ADVISORY TO A
WARNING FOR 3 AREAS - TIOGA CTY...NRN LYCOMING AND SULLIVAN WHERE
THE COMBINATION OF 2 TO 3 TENTHS OF FZRA/PL AND THE AFOREMENTIONED
SNOW AMOUNTS ARE AROUND OR SLIGHTLY ABOVE THE CUSP OF WARNING
CRITERIA.

STRONG 850-700 HPA FRONTOGENESIS DEVELOPS LATER THIS AFTERNOON AND
EVENING JUST TO THE NW OF THE LOW CENTER AS UPPER JET SEGMENTS
LINK-UP RIGHT OVER THE SUSQ VALLEY AND POINTS EAST BETWEEN 21Z AND
04Z FRIDAY. PWATS OVER 1.5 INCHES ALONG AND TO THE EAST OF THE LOW
TRACK WILL BE PULLED NORTH AND NW ABOVE THE RELATIVELY SHALLOW COLD
AIRMASS OVER THE REGION (VIA A POTENT 50-60 KT SOUTHERLY 850 HPA
JET). PRECIP RATES WILL BE HEAVY AT TIMES LATE TODAY AND THIS
EVENING.

EXPECT WELL SEE SOME BIG...GLOPPY FLAKES OF SNOW MIXING IN LATE
TODAY THROUGHOUT THE VALLEY ALONG...AND JUST TO THE NW OF ROUTE
220/INTERSTATE 99...WHERE AN ISOTHERMAL LAYER TEETERING ON 0C WILL
OCCUR FROM THE SFC THROUGH 6 KFT AGL.  A STRIP OF HEAVY SNOWFALL
RATES/VERY POOR VSBYS IS EXPECTED TO OCCUR ACROSS THE HIGH TERRAIN
FROM NEAR KJST...NE TO KFIG AND KELM...AS COLD ADVECTION
ALOFT/STRONGER UVVEL AND MID LVL FRONTOGENESIS DEVELOPS.

IF WE END UP HAVING TO UPGRADE TO A WARNING ELSEWHERE...I CONCUR
WITH PREVIOUS SHIFTS IN PLACING THE BEST CHANCE OF >.25 OF
ICE...WARNING CRITERIA ICE...IN AN ARC FROM SOMERSET COUNTY
NORTHEAST THRU CLEARFIELD AND NRN CENTRE AND CLINTON CTYS TO PERHAPS
NRN COLUMBIA.

MAX TEMPS TODAY WILL BE JUST A FEW DEG HIGHER THAN WHATS OUTSIDE
NOW. HIGHS WILL RANGE FROM AROUND 30F ACROSS THE NRN MTNS TO THE
U30S TO AROUND 40F IN THE SE.

&&

.SHORT TERM /FRIDAY/...
PRECIP CHANGES TO PERIODS OF LIGHT SNOW/SNOW SHOWERS EARLY FRIDAY
BEFORE ENDING AS A DEEP LAYER OF DRY AIR ABOVE 5 KFT AGL OVERSPREADS
THE REGION DURING THE LATE MORNING AND AFTERNOON HOURS. TEMPS WONT
BUDGE MUCH FROM EARLY MORNING LOWS AS A GUSTY NW WINDS BRINGS IN
COLDER LLVL AIR AND KEEPS HIGHS ABOUT 5F OR SO BELOW NORMAL.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
SOME CHC OF SNOW SHOWERS AND FLURRIES COULD LINGER INTO
FRIDAY EVENING...BUT NOT THE BEST SETUP FOR LAKE EFFECT.

STILL WILL BE COLD ON SAT.

SUNDAY INTO EARLY MONDAY LOOKS DRY AND MILD...AS A STRONG SW FLOW
OF AIR DEVELOPS. HPC AND MODELS HAVE NEXT FRONT MOVING FASTER
NOW...SO WENT HIGHER ON POPS FOR MONDAY. LARGE COLD HIGH BUILDS
OVER PLAINS...NOT REAL CLEAR CUT WHERE FRONT WILL STALL...MAY BE
ACROSS PA OR JUST SOUTH OF PA...THUS THREAT OF SOME PRECIPITATION
LINGERING ACROSS THE AREA ON TUE AND WED...WITH SPLIT FLOW.

DID EDGE TEMPS DOWN A TAD ON SATURDAY...AND ALSO NEAR
THE NY BORDER MONDAY NIGHT INTO WED...BUT SINCE I DID
THE GRIDS EARLIER...AND WILL BE DOING SO AGAIN THIS
AFT...JUST MINOR CHANGES. 06Z GFS STILL SHOWS SOME
RISK OF PCPN COMING BACK EAST ALONG SOME TYPE OF
WARM FRONT BY MID WEEK...SO REALLY BEST TO LEAVE
POPS AS IS FOR NOW. WILL ALSO LOOK AT TEMPS ON
SATURDAY AGAIN...AND LOWER MORE IF NEEDED.

&&

.AVIATION /12Z THURSDAY THROUGH MONDAY/...
BAND OF SNOW...SOME HEAVY...DEVELOPED JUST WEST OF THE OFFICE
OVERNIGHT. SO FAR THE BAND HAS BEEN MOVING AND THINNING OUT.
SPOTTY FREEZING RAIN AND DRIZZLE OVER MOST OF THE AREA...WITH
JUST PLAIN RAIN ACROSS THE LOWER SUSQUEHANNA VALLEY. SYSTEM
IS EXTREME...WITH TROPICAL AIR ON ONE SIDE...AND SNOW RIGHT
TO THE GULF COAST ON THE OTHER SIDE OF THE FRONT.

ANYWAY...IFR AND MVFR CONDITIONS EXPECTED INTO TONIGHT.

PCPN WILL BECOME MORE WIDESPREAD AND HEAVIER AFT 18Z...AS MAIN
WAVE SLIDES UP THE STALLED FRONT ALONG THE EASTERN SEABOARD.
A WEAKER WAVE MOVING THROUGH THE AREA EARLY THIS MORNING.
A MIX OVER MUCH OF THE AREA TODAY.

SOME SNOW EXPECTED AGAIN AFTER ABOUT 02Z TONIGHT...AS STORM PULLS
COLDER AIR IN. HOWEVER...BULK OF QPF WILL BE OVER BY THEN... AS IT
DOES NOT LOOK LIKE SYSTEM WILL HAVE TIME TO CUT OFF. COLD AIR WILL
NOT BE VERY DEEP...BUT LOW LEVELS TO THE WEST AND NORTH ARE QUITE
COLD...WHILE AIRMASS TO THE SE IS REAL WARM AND HUMID.

SKIES WILL CLEAR LATER ON FRIDAY. SOME LIMITED LAKE EFFECT...
BUT A LOT OF SHEAR FOR VERY MUCH. MAIN THING GOING FOR SNOW
SHOWERS WILL BE ANOTHER UPPER LEVEL TROUGH MOVING ACROSS.

THEN FAIR WEATHER WITH VFR CONDITIONS WILL PREVAIL FROM
SAT...INTO EARLY MONDAY. SOME RAIN SHOWERS POSSIBLE
LATER MONDAY WITH NEXT FRONT...AS TEMPS WARM TO ABOVE
NORMAL LEVELS FOR A CHANGE. IT MAY BE BREEZY ACROSS THE
NW MTNS ON SUNDAY INTO MONDAY.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING UNTIL 7 AM EST FRIDAY FOR PAZ037-041-042.
WINTER WEATHER ADVISORY UNTIL 7 AM EST FRIDAY FOR PAZ005-006-
010>012-017>019-024>028-033>036-045-046-049>053-056>058-063-
064.
FLOOD WATCH FROM 4 PM EST THIS AFTERNOON THROUGH FRIDAY
MORNING FOR PAZ057>059-065-066.

&&

SYNOPSIS...LACORTE/LAMBERT
NEAR TERM...FITZGERALD/LAMBERT
SHORT TERM...FITZGERALD/LAMBERT
LONG TERM...MARTIN
AVIATION...MARTIN
Hazardous weather outlook, Dec 11, 5:43 AM EST, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
543 AM EST THU DEC 11 2008

PAZ004-121045-
WARREN-
543 AM EST THU DEC 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ005-006-010>012-017>019-024>028-033>036-045-046-049>053-056-063-
064-121045-
MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-SOUTHERN CLINTON-
SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-
CUMBERLAND-ADAMS-
543 AM EST THU DEC 11 2008

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 AM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

LOW PRESSURE WILL HEAD OUR WAY FROM THE DEEP SOUTH SPREADING A
LARGE AREA OF MIXED PRECIPITATION ACROSS THE REGION TODAY.
FREEZING RAIN OR RAIN WILL BE THE PRIMARY FORM OF PRECIPITATION
ACROSS THE CENTRAL VALLEYS AND SUSQUEHANNA REGION THROUGH THIS
AFTERNOON WITH SIGNIFICANT ICING POSSIBLE.

PLEASE LISTEN TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION
ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED REPORT SIGNIFICANT ICING OR SNOW ACCUMULATION
OF 3 INCHES OR GREATER.

PAZ037-041-042-121045-
TIOGA-NORTHERN LYCOMING-SULLIVAN-
543 AM EST THU DEC 11 2008

...WINTER STORM WARNING IN EFFECT UNTIL 7 AM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

LOW PRESSURE WILL HEAD OUR WAY FROM THE DEEP SOUTH SPREADING A
LARGE AREA OF MIXED PRECIPITATION ACROSS THE REGION TODAY.
MAINLY SNOW WILL OCCUR TONIGHT AND WILL FALL HEAVY AT TIMES.
SIGNIFICANT ICING OF OVER ONE QUARTER OF AN INCH FROM FREEZING
RAIN IS ALSO POSSIBLE.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION
ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED REPORT SIGNIFICANT ICING OR SNOW ACCUMULATION
OF 3 INCHES OR GREATER.

PAZ057-058-121045-
DAUPHIN-SCHUYLKILL-
543 AM EST THU DEC 11 2008

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 AM EST FRIDAY...
...FLOOD WATCH IN EFFECT FROM 4 PM EST THIS AFTERNOON THROUGH FRIDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

LOW PRESSURE WILL HEAD OUR WAY FROM THE DEEP SOUTH SPREADING A
LARGE AREA OF RAIN ACROSS THE REGION TODAY...WITH AREAS OF
FREEZING RAIN MAINLY ACROSS THE HIGHER ELEVATIONS. THE RAIN
WILL FALL HEAVY AT TIMES THIS AFTERNOON INTO TONIGHT AND COULD
CAUSE LOCALIZED STREAM AND POOR DRAINAGE FLOODING. ICING OF AROUND
ONE TENTH OF AN INCH FROM FREEZING RAIN IS ALSO POSSIBLE.

PLEASE LISTEN TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION
ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.
   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.
   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED REPORT SIGNIFICANT ICING...HEAVY RAINFALL OVER
1.5 INCHES...OR FLOODING VIA THE INTERNET OR PHONE.

PAZ059-065-066-121045-
LEBANON-YORK-LANCASTER-
543 AM EST THU DEC 11 2008

...FLOOD WATCH IN EFFECT FROM 4 PM EST THIS AFTERNOON THROUGH FRIDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

LOW PRESSURE WILL HEAD OUR WAY FROM THE DEEP SOUTH SPREADING A
LARGE AREA OF RAIN ACROSS THE REGION TODAY. THE RAIN WILL FALL
HEAVY AT TIMES THIS AFTERNOON INTO TONIGHT AND COULD CAUSE
LOCALIZED STREAM AND POOR DRAINAGE FLOODING.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION
ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED REPORT HEAVY RAINFALL OVER 1.5 INCHES...OR
FLOODING VIA THE INTERNET OR PHONE.

LAMBERT

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

10 winter storm. Local standard time, as filed.

Winter Storm, Potter

When
December 11, 7:00 AM EST to December 12, 10:00 AM EST
Where
Potter forecast zone
Reported by
COOP Observer
Coordinates
41.745, -77.896 (the zone’s center; the record gives no point)

Five to eight inches of snow was reported across Potter County.

Winter Storm, Tioga

When
December 11, 7:00 AM EST to December 12, 10:00 AM EST
Where
Tioga forecast zone
Reported by
COOP Observer
Coordinates
41.772, -77.254 (the zone’s center; the record gives no point)

Six to ten inches of snow was reported across Tioga County.

Winter Storm, Elk

When
December 11, 7:00 AM EST to December 12, 10:00 AM EST
Where
Elk forecast zone
Reported by
NWS Employee
Coordinates
41.425, -78.649 (the zone’s center; the record gives no point)

A quarter inch of ice accretion was observed across Elk County. In addition, COOP, public and CoCoRaHS reports also indicated three to six inches of snow accumulation.

Winter Storm, Cameron

When
December 11, 7:00 AM EST to December 12, 10:00 AM EST
Where
Cameron forecast zone
Reported by
Emergency Manager
Coordinates
41.437, -78.204 (the zone’s center; the record gives no point)

A quarter inch of ice accretion was observed across Cameron County. In addition, spotters and COOP reports indicated three to six inches of snow accumulation.

Winter Storm, Northern Clinton

When
December 11, 7:00 AM EST to December 12, 10:00 AM EST
Where
Northern Clinton forecast zone
Reported by
Department of Highways
Coordinates
41.234, -77.638 (the zone’s center; the record gives no point)

A quarter inch of ice accretion was observed across Northern Clinton County. In addition, public eports indicated three to five inches of snow accumulation.

Winter Storm, Northern Centre

When
December 11, 7:00 AM EST to December 12, 10:00 AM EST
Where
Northern Centre forecast zone
Reported by
Emergency Manager
Coordinates
40.919, -77.820 (the zone’s center; the record gives no point)

A quarter inch of ice accretion was observed across Northern Centre County.

Winter Storm, Clearfield

When
December 11, 7:00 AM EST to December 12, 10:00 AM EST
Where
Clearfield forecast zone
Reported by
NWS Employee
Coordinates
41.000, -78.474 (the zone’s center; the record gives no point)

A quarter inch of ice accretion was observed across Clearfield County. In addition, three to seven inches of snow accumulation was also reported.

Winter Storm, Cambria

When
December 11, 7:00 AM EST to December 12, 10:00 AM EST
Where
Cambria forecast zone
Reported by
Department of Highways
Coordinates
40.495, -78.714 (the zone’s center; the record gives no point)

A quarter inch of ice accretion was observed across Cambria County.

Winter Storm, Northern Lycoming

When
December 11, 7:00 AM EST to December 12, 10:00 AM EST
Where
Northern Lycoming forecast zone
Reported by
Department of Highways
Coordinates
41.343, -77.064 (the zone’s center; the record gives no point)

A quarter inch of ice accretion was observed across Northern Lycoming County.

Winter Storm, Sullivan

When
December 11, 7:00 AM EST to December 12, 10:00 AM EST
Where
Sullivan forecast zone
Reported by
Department of Highways
Coordinates
41.446, -76.512 (the zone’s center; the record gives no point)

A quarter inch of ice accretion was observed across Sullivan County.

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2008Every state in 2008This day in weather historyWarnings in Pennsylvania, December 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 137537, 137538, 137539, 137540, 137541, 137542, 137543, 137544, 137545, 137546.